|Currently HAART and Seizure medication interactions
May 6, 2004
I am HIV positive since 1992 and currently on HAART including Tenofovir, Norvir, Reyataz, Emtriva and Fuzeon. Besides all these medications I am on Keppra 500 mg bid. I suffered a first seizure in 2/03 and was put on Dilantin and later changed to Keppra due to my Hep C. My doctor ordered a lumbar puncture, MRI with and without contrast, CT Scan and EEG and all tests came normal and July, 03 the neurologist recommended to stop Keppra due to the lack of evidence that I needed it. In August, 03 I got a 2nd seizure but not stronger than the 1st seizure. No more seizures appeared until March 29, 04 when I suffered my 3rd. seizure and got back on Keppra. During the 1st, 2nd and 3rd. seizures I never stopped my HAART medications. Can you please clarify to me if any interractions with these medications can cause this kind a problems. I would appreciated you respond to this matter.
| Response from Dr. Conway
Keppra is rapidly absorbed after oral administration and food does not affect the extent of bioavailability. Keppra is not protein bound (<10%) and its metabolism is not liver cytochrome P450 dependent, with 66 % of the dose renally excreted unchanged. Keppra is unlikely to produce, or be subject to, pharmacokinetic drug interactions which, in the HIV field, is usually due to a drug being metabolized by the cytochrome P450 system, which Keppra is not.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does Hiv Cause White Spots In The Back Of The Throat?
- Once You Use A Lancet For Hiv Testing Is It Reusable
- Can You Get Hep C From Drinking Out Of A Cup Or Eating From Someone's Plate?
- Hiv Transmission Probability With Prostitute
- Does Primary Hiv Appear Without High Fever?
- Thrush After Surgery
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.